Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 24, 2018, 3:20 AM CST for 9 counties in Texas. It took effect at Feb 24, 2018, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:20 AM CST (09:20 UTC)
- In effect from
- Feb 24, 2018, 12:00 PM CST
- Expired
- Feb 24, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WWUS84 KLUB 240920 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 320 AM CST Sat Feb 24 2018 TXZ024>026-030>032-036>044-241030- /O.CAN.KLUB.FW.A.0006.180224T1600Z-180225T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 320 AM CST Sat Feb 24 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS...AND THE ROLLING PLAINS... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. Critical fire weather conditions are not expected to develop this afternoon primarily due to fuels not being primed as a result of recent precipitation, fog, and moisture levels. However, increasing west winds and dry air moving into the region will still result in some concerns regarding fire starts this afternoon. $$ TXZ021>023-027>029-033>035-242200- /O.UPG.KLUB.FW.A.0006.180224T1600Z-180225T0000Z/ /O.NEW.KLUB.FW.W.0006.180224T1800Z-180225T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- 320 AM CST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE...AND MUCH OF THE WESTERN SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Humidity...Near 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
3 follow-up statements
624 WWUS84 KLUB 240924 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Lubbock TX 324 AM CST Sat Feb 24 2018 TXZ024>026-030>032-036>044-241030- /O.CAN.KLUB.FW.A.0006.180224T1600Z-180225T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 324 AM CST Sat Feb 24 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS...AND THE ROLLING PLAINS... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. Critical fire weather conditions are not expected to develop this afternoon primarily due to fuels not being primed as a result of recent precipitation, fog, and moisture levels. However, increasing west winds and dry air moving into the region will still result in some concerns regarding fire starts this afternoon. $$ TXZ021>023-027>029-033>035-242200- /O.UPG.KLUB.FW.A.0006.180224T1600Z-180225T0000Z/ /O.COR.KLUB.FW.W.0006.180224T1800Z-180225T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- 324 AM CST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE...AND MUCH OF THE WESTERN SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Winds...West at 20 to 30 mph. * Humidity...Near 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
446 WWUS84 KLUB 242043 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 243 PM CST Sat Feb 24 2018 TXZ021>023-027>029-033>035-250000- /O.CON.KLUB.FW.W.0006.000000T0000Z-180225T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- 243 PM CST Sat Feb 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER...FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE...AND MUCH OF THE WESTERN SOUTH PLAINS... * Winds...West at 20 to 30 mph. * Humidity...Near 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
181 WWUS84 KLUB 250000 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 600 PM CST Sat Feb 24 2018 TXZ021>023-027>029-033>035-250100- /O.EXP.KLUB.FW.W.0006.000000T0000Z-180225T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- 600 PM CST Sat Feb 24 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE SOUTHERN AND EASTERN SOUTH PLAINS AS WELL AS THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE... Winds across the area have decreased below critical values. RH values remain in the teens across much of the area. Although winds have decreased conditions will still support the spread of wildfires. Outdoor burning is still discouraged. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 2:51 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 24, 2:51 AM CST, 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 251 AM CST Sat Feb 24 2018 .DISCUSSION... A pretty dynamic late winter/early spring scenario on tap today. Rich low level moisture in place across the forecast area has result in fog and drizzle for much of the morning with a transition to dry, mild, and windy expected this afternoon. The mid/upper trough responsible for the dynamism is moving eastward across the 4-corners and intermountain west early this morning and will move over the High Plains around midday. As it does low level flow will veer with strong dry advection replacing the low level moisture. Surface cyclogenesis is progged to occur across the Panhandle this morning while in the mid levels a 50 kt jet streak is expected to rotate over the South and Rolling Plains. The combination sets up at least 20-30 mph for the forecast area with a good potential for 25-35 mph on the Caprock, especially along and north of Texas 114. There are a few mitigating circumstances that might keep these stronger winds being realized, mainly questions about the degree of static instability and the proximity of the surface low. However, positives outweigh the negatives and will hoist a Wind Advisory for the area of concern. Another short wave trough in the mid and upper levels will cross the High Plains Sunday, although this one is not as strong with a range of wind speeds 15-30 mph more likely. After a brief period of upper level ridging Monday another upper trough is progged to take shape over California. Models persist in ejecting this trough across the desert southwest midweek but are beginning to show some discrepancy with intensity and timing. Low level moisture drawn northwestward ahead of it will be enough to keep a mention of slight chance of precip in across the far southeastern zones Wednesday into Wednesday night, but if the slower runs (e.g., the ECMWF) begin to dominate that may need to pushed into Thursday. && .FIRE WEATHER... Very dry air will move into the area this afternoon with RH bottoming out near 10 percent on the South Plains and 10-15 percent on the Rolling Plains. Winds will easily meet Red Flag criteria. While meteorological conditions should be easily met almost area wide it appears fuels may not be ready to respond after the bit of rain several days and the lingering low level moisture, especially across the Rolling Plains. ERC values are only near 25 percent off the Caprock but closer to 50 percent on the Cap. Trying to balance the two have opted for a Red Flag Warning along and north of Texas 114 and along and west of I-27 with a Fire Danger Statement for the remainder of the area. Sunday offers similar concerns with RH but winds will not be as strong. ERC's should increase some with today's dry and windy conditions, but there will be concerns with the meteorology. Elevated looks fairly likely. Critical not looking too good. && .LUB WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM CST this morning for TXZ021>044. Red Flag Warning from noon today to 6 PM CST this evening for TXZ021>023-027>029-033>035. Wind Advisory from 11 AM this morning to 5 PM CST this afternoon for TXZ021>024-027>031-033>037. && 07
Hazardous weather outlook, Feb 23, 3:10 PM CST, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 310 PM CST Fri Feb 23 2018 TXZ021>044-242115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 310 PM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Fire Weather Watch is in effect for all of the South Plains area from late Saturday morning through Saturday afternoon. A Wind Advisory will likely be required as winds increase to 25 to 35 mph. Finally, additional elevated to critical fire weather conditions may develop each afternoon from Sunday through Wednesday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:04 PM CST | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
| Feb 24, 3:10 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 8 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.